MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85414
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation, a follow up report will be submitted.
 
Event or Problem Description
It was reported during a physician modified abdominal aortic aneurysm (aaa) graft case stent was placed in the right renal artery.On balloon inflation the physician noticed that the stent was not present on the balloon.Another stent was used and successfully deployed into intended target site.The missing stent was found dislodged in the sheath and was removed.Patient had no negative effects of this event.
 
Additional Manufacturer Narrative
Analysis: no product was returned.It was reported during a physician modified abdominal aortic aneurysm (aaa) graft case an icast stent was placed in the right renal artery.On balloon inflation the physician noticed that the stent was not present on the balloon.Another stent was used and successfully deployed into intended target site.The missing stent was found dislodged in the sheath and was removed.Patient had no negative effects of this event.Questions were sent to the physician regarding the stent that was found to be inside the introducer sheath.The response is below.Was the second device deployed prior to retrieving the displaced stent? stent was contained within the sheath used to deliver the stent balloon to the target site.The stent was retained in the sheath due to a kink distal in the sheath.The stent did not need to be retrieved.It was discovered to be within the sheath after removing the sheath from the pt.Based on the response from the physician the introducer sheath had been kinked causing the stent to become dislodged.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing associated with the complaint.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check.Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.The stent retention data provided indicates that the lowest retention value seen during testing was 10.4 newtons.Conclusion: based on the information provided by the physician the sheath had been kinked causing the stent to dislodge while advancing the catheter through the sheath.Clinical evaluation: a stent can become dislodged if the vessel has calcification or severe disease, if the vessel has not been properly pre-dilated, if the stent or sheath has not been sized correctly or if the physician uses force to advance or withdraw the catheter.The instructions for use (ifu) state complications and adverse events can occur when using any endoluminal device.These include, but are not limited to: misplacement, migration, infection, occlusion, perforation or hemorrhage.

Brand Name
ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack 03054
MDR Report Key7010477
Report Number3011175548-2017-00255
Device Sequence Number1353520
Product Code JCT
UDI-Device Identifier00650862854145
UDI-Public00650862854145
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/20/2020
Device Model Number85414
Device Catalogue Number85414
Device Lot Number415636
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GUIDEWIRE 0.035; APTUS TOURGUIDE INTRODUCER SHEATH 7FR X 75; COOK Z-FEN ENDOGRAFT
Outcome Attributed to Adverse Event Required Intervention;